Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 29, 2024, 3:39 AM MDT for 5 counties in Colorado. It took effect at Apr 30, 2024, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2024, 3:39 AM MDT (09:39 UTC)
- In effect from
- Apr 30, 2024, 1:00 PM MDT
- Expired
- Apr 30, 2024, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS85 KPUB 290939 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 339 AM MDT Mon Apr 29 2024 COZ224-300145- /O.UPG.KPUB.FW.A.0028.240430T1900Z-240501T0100Z/ /O.NEW.KPUB.FW.W.0030.240430T1900Z-240501T0100Z/ /O.NEW.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 339 AM MDT Mon Apr 29 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 7 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ232-233-237-300145- /O.NEW.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 339 AM MDT Mon Apr 29 2024 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232, 233, AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zones 232, 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
780 WWUS85 KPUB 292035 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 235 PM MDT Mon Apr 29 2024 COZ224-301245- /O.CON.KPUB.FW.W.0030.240430T1900Z-240501T0100Z/ /O.CON.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 235 PM MDT Mon Apr 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ232-233-237-301245- /O.CON.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 235 PM MDT Mon Apr 29 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232, 233, AND 237... * Affected Area...Fire Weather Zones 232, 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 04
866 WWUS85 KPUB 300936 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 336 AM MDT Tue Apr 30 2024 COZ224-010145- /O.CON.KPUB.FW.W.0030.240430T1900Z-240501T0100Z/ /O.CON.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 336 AM MDT Tue Apr 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ232-233-237-010145- /O.CON.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 336 AM MDT Tue Apr 30 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232, 233, AND 237... * Affected Area...Fire Weather Zones 232, 233 and 237. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
227 WWUS85 KPUB 302043 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 243 PM MDT Tue Apr 30 2024 COZ224-011245- /O.UPG.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/ /O.NEW.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/ /O.CON.KPUB.FW.W.0030.000000T0000Z-240501T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 243 PM MDT Tue Apr 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ232-233-237-011245- /O.UPG.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/ /O.NEW.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 243 PM MDT Tue Apr 30 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 232, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 232, 233 and 237. * Winds...South-southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
046 WWUS85 KPUB 010124 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 724 PM MDT Tue Apr 30 2024 COZ224-011730- /O.EXP.KPUB.FW.W.0030.000000T0000Z-240501T0100Z/ /O.CON.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 724 PM MDT Tue Apr 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ232-233-237-011730- /O.CON.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 724 PM MDT Tue Apr 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 232, 233, AND 237... * Affected Area...Fire Weather Zones 232, 233 and 237. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 28, 10:40 PM MDT, 4 hours 59 minutes earlier. Its key messages:
- One last round of showers then drying out and warming up for Monday
- Mostly dry conditions expected Tuesday and Wednesday, with critical fire weather conditions returning to the region.
- Active weather returns for Thursday and Friday, with precipitation chances increasing for most.
Area forecast discussion, Apr 28, 10:40 PM MDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1040 PM MDT Sun Apr 28 2024 .KEY MESSAGES... - One last round of showers then drying out and warming up for Monday - Mostly dry conditions expected Tuesday and Wednesday, with critical fire weather conditions returning to the region. - Active weather returns for Thursday and Friday, with precipitation chances increasing for most. && .SHORT TERM /THROUGH MONDAY/... Issued at 232 PM MDT Sun Apr 28 2024 A trailing disturbance in northwest flow has triggered another round of rain and snow showers across the mountains this afternoon. With cold air aloft and instability of around a couple hundred J/kg of CAPE, some embedded thunderstorms will be possible which will be capable of brief localized snow bursts or small graupel. Snow levels will waver around 9000 feet with localized accumulations of an inch or two of snow possible across the higher peaks. Showers and thunderstorms will drift off into the valleys and adjacent plains late this afternoon and evening before dissipating later tonight. Temperatures tonight will be on the cool side with a mix of 30s and lower 40s across the plains, 20s for the mountain valleys and teens for the higher peaks. Monday will be dry and warmer under westerly flow aloft. Winds will remain relatively light and southerly as a lee side surface low develops across southern portions of the area. Temperatures will rebound into the 70s across the plains with 50s and 60s for the valleys and mountain communities and a mix of 30s and 40s for the higher peaks. -KT && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Issued at 232 PM MDT Sun Apr 28 2024 Monday Night - Wednesday: Relatively quiet weather is expected for the Tuesday and Wednesday timeframe over south central and southeastern Colorado, though there will be a concern for the return of critical fire weather conditions. Synoptically, no significant systems are expected, as westerly flow with an embedded short wave prevails Tuesday, and flow becomes more southwesterly ahead of an approaching trough Wednesday. Despite the shortwave Tuesday, and the approaching larger wave Wednesday, no major forcing is expected, and dry conditions are anticipated. The exception to this will be along the mountains, and particularly the central mountains, where modest upticks in orographic forcing will help initiate isolated light showers. Along with that though, showers will start to increase late Wednesday night into Thursday morning as the trough starts arriving over the region. As mentioned though, fire weather will again start to become a concern. Increasing winds with the waves, and dry and warm air, and therefore low humidity values, will allow for critical fire weather conditions to materialize across the San Luis Valley both days, and expand across the plains Wednesday. As for temperatures, and briefly alluded to, temperatures will be warm. Mostly clear skies and downsloping winds will help to warm the region to above seasonal temperatures for late April to early May. Thursday - Saturday: For the later half of the week, active weather returns, though mostly for Thursday and Friday at this time. During the later part of the week, the aforementioned trough will push over the south central and southeast Colorado area. This trough will bring a surge in forcing and a cold front to the region. These features will increase the precipitation chances for much of the area, but especially for the mountains and parts of the eastern plains. Then beyond this system, flow quickly becomes westerly again through the end of Friday and into Saturday. Given the lack of major forcing with that flow pattern, dry conditions are anticipated to prevail for the start of the weekend, though isolated light showers along the mountains will still be possible. Looking at temperatures, a cool down is expected behind the cold front with the trough, with temperatures falling to below seasonal values Thursday. Then through Friday and Saturday, a steady warm up is anticipated as the system quickly exits the area. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 1038 PM MDT Sun Apr 28 2024 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. WInds will be light and primarily diurnally driven. Winds tomorrow afternoon will be a bit gusty from the southwest. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ224. && SHORT TERM...KT LONG TERM...SIMCOE AVIATION...HODANISH
Hazardous weather outlook, Apr 28, 11:50 AM MDT, 15 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1150 AM MDT Sun Apr 28 2024 COZ058>089-093>099-291800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1150 AM MDT Sun Apr 28 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Rain showers, high elevation snow showers and a few thunderstorms will develop this afternoon over mountains, then move out over the valleys and adjacent plains during the late afternoon and evening. The main risks with thunderstorms will be lightning, brief moderate to heavy rainfall, and some small hail or ice pellets under 1/2 inch in diameter. Local accumulations of an inch or two of snow will be possible across the higher elevations above 10000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday Spotty critical fire weather conditions return to the San Luis Valley and portions of the eastern plains on Tuesday and Wednesday. The next chance for showers and thunderstorms with higher elevation snow will arrive late week as a disturbance moves through the region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 31/23
In the hours before
Local storm report, Apr 29, 12:55 AM MDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1255 AM MDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Snow 2 NE Leadville 39.27N 106.27W
04/29/2024 M4.5 Inch Lake CO Trained Spotter
SWE: 0.22 inches.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:27 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Apr 28, 7:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Apr 29, 3:39 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Conejos, Costilla, Las Animas, Otero and 2 more | 35 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.